The complexity of coverage

K. Chatterjee, L. Alfaro, R. Majumdar, International Journal of Foundations of Computer Science 24 (2013) 165–185.


Journal Article | Published | English
Author
; ;
Department
Abstract
We study the problem of generating a test sequence that achieves maximal coverage for a reactive system under test. We formulate the problem as a repeated game between the tester and the system, where the system state space is partitioned according to some coverage criterion and the objective of the tester is to maximize the set of partitions (or coverage goals) visited during the game. We show the complexity of the maximal coverage problem for non-deterministic systems is PSPACE-complete, but is NP-complete for deterministic systems. For the special case of non-deterministic systems with a re-initializing "reset" action, which represent running a new test input on a re-initialized system, we show that the complexity is coNP-complete. Our proof technique for reset games uses randomized testing strategies that circumvent the exponentially large memory requirement of deterministic testing strategies. We also discuss the memory requirement for deterministic strategies and extensions of our results to other models, such as pushdown systems and timed systems.
Publishing Year
Date Published
2013-02-01
Journal Title
International Journal of Foundations of Computer Science
Volume
24
Issue
2
Page
165 - 185
IST-REx-ID

Cite this

Chatterjee K, Alfaro L, Majumdar R. The complexity of coverage. International Journal of Foundations of Computer Science. 2013;24(2):165-185. doi:10.1142/S0129054113400066
Chatterjee, K., Alfaro, L., & Majumdar, R. (2013). The complexity of coverage. International Journal of Foundations of Computer Science, 24(2), 165–185. https://doi.org/10.1142/S0129054113400066
Chatterjee, Krishnendu, Luca Alfaro, and Ritankar Majumdar. “The Complexity of Coverage.” International Journal of Foundations of Computer Science 24, no. 2 (2013): 165–85. https://doi.org/10.1142/S0129054113400066.
K. Chatterjee, L. Alfaro, and R. Majumdar, “The complexity of coverage,” International Journal of Foundations of Computer Science, vol. 24, no. 2, pp. 165–185, 2013.
Chatterjee K, Alfaro L, Majumdar R. 2013. The complexity of coverage. International Journal of Foundations of Computer Science. 24(2), 165–185.
Chatterjee, Krishnendu, et al. “The Complexity of Coverage.” International Journal of Foundations of Computer Science, vol. 24, no. 2, World Scientific Publishing, 2013, pp. 165–85, doi:10.1142/S0129054113400066.

Link(s) to Main File(s)
Access Level
OA Open Access

Export

Marked Publications

Open Data IST Research Explorer

Sources

arXiv 0804.4525

Search this title in

Google Scholar